Stability and stabilization of infinite-dimensional linear port-Hamiltonian systems
Authors
Abstract
Stability and stabilization of linear port-Hamiltonian systems on infinite-dimensional spaces are investigated. This class is general enough to include models of beams and waves as well as transport and Schr”odinger equations with boundary control and observation. The analysis is based on the frequency domain method which gives new results for second order port-Hamiltonian systems and hybrid systems. Stabilizing controllers with colocated input and output are designed. The obtained results are applied to the Euler-Bernoulli beam.
Citation
- Journal: Evolution Equations & Control Theory
- Year: 2014
- Volume: 3
- Issue: 2
- Pages: 207–229
- Publisher: American Institute of Mathematical Sciences (AIMS)
- DOI: 10.3934/eect.2014.3.207
BibTeX
@article{Augner_2014,
title={{Stability and stabilization of infinite-dimensional linear port-Hamiltonian systems}},
volume={3},
ISSN={2163-2480},
DOI={10.3934/eect.2014.3.207},
number={2},
journal={Evolution Equations & Control Theory},
publisher={American Institute of Mathematical Sciences (AIMS)},
author={Augner, Björn and Jacob, Birgit},
year={2014},
pages={207--229}
}
References
- Arendt, W. & Batty, C. J. K. Tauberian theorems and stability of one-parameter semigroups. Transactions of the American Mathematical Society vol. 306 837–852 (1988) – 10.1090/s0002-9947-1988-0933321-3
- W. Arendt, One-Parameter Semigroups of Positive Operators,. Lecture Notes in Mathematics (1184)
- Chen, G., Delfour, M. C., Krall, A. M. & Payre, G. Modeling, Stabilization and Control of Serially Connected Beams. SIAM Journal on Control and Optimization vol. 25 526–546 (1987) – 10.1137/0325029
- G. Chen, The euler-bernoulli beam equation with boundary energy dissipation,. in Operator Methods for Optimal Control Problems (ed. S. J. Lee) (1987)
- Cox, S. & Zuazua, E. The rate at which energy decays in a string damped at one end. Indiana University Mathematics Journal vol. 44 0–0 (1995) – 10.1512/iumj.1995.44.2001
- T. Eisner, Stability of Operators and Operator Semigroups,. Operator Theory: Advances and Applications (2010)
- Engel, K.-J. Generator property and stability for generalized difference operators. Journal of Evolution Equations vol. 13 311–334 (2013) – 10.1007/s00028-013-0179-1
- One-Parameter Semigroups for Linear Evolution Equations. Graduate Texts in Mathematics (Springer-Verlag, 2000). doi:10.1007/b97696 – 10.1007/b97696
- Gearhart, L. Spectral theory for contraction semigroups on Hilbert space. Transactions of the American Mathematical Society vol. 236 385–394 (1978) – 10.1090/s0002-9947-1978-0461206-1
- Guo, F. & Huang, F. Boundary Feedback Stabilization of the Undamped Euler–Bernoulli Beam with Both Ends Free. SIAM Journal on Control and Optimization vol. 43 341–356 (2004) – 10.1137/s0363012901380961
- Guo, B.-Z., Wang, J. & Yung, S.-P. On the -semigroup generation and exponential stability resulting from a shear force feedback on a rotating beam. Systems & Control Letters vol. 54 557–574 (2005) – 10.1016/j.sysconle.2004.10.006
- Jacob, B. & Zwart, H. J. Linear Port-Hamiltonian Systems on Infinite-Dimensional Spaces. (Springer Basel, 2012). doi:10.1007/978-3-0348-0399-1 – 10.1007/978-3-0348-0399-1
- Le Gorrec, Y., Zwart, H. & Maschke, B. Dirac structures and Boundary Control Systems associated with Skew-Symmetric Differential Operators. SIAM Journal on Control and Optimization vol. 44 1864–1892 (2005) – 10.1137/040611677
- Littman, W. & Markus, L. Stabilization of a hybrid system of elasticity by feedback boundary damping. Annali di Matematica Pura ed Applicata vol. 152 281–330 (1988) – 10.1007/bf01766154
- Liu, K. & Liu, Z. Boundary stabilization of a nonhomogeneous beam with rotatory inertia at the tip. Journal of Computational and Applied Mathematics vol. 114 1–10 (2000) – 10.1016/s0377-0427(99)00284-8
- Lyubich, Y. & Vũ, P. Asymptotic stability of linear differential equations in Banach spaces. Studia Mathematica vol. 88 37–42 (1988) – 10.4064/sm-88-1-37-42
- Pruss, J. On the Spectrum of C 0 -Semigroups. Transactions of the American Mathematical Society vol. 284 847 (1984) – 10.2307/1999112
- Ramirez, H., Le Gorrec, Y., Macchelli, A. & Zwart, H. Exponential Stabilization of Boundary Controlled Port-Hamiltonian Systems With Dynamic Feedback. IEEE Transactions on Automatic Control vol. 59 2849–2855 (2014) – 10.1109/tac.2014.2315754
- Triebel, H. Theory of Function Spaces. (Springer Basel, 1983). doi:10.1007/978-3-0346-0416-1 – 10.1007/978-3-0346-0416-1
- van der Schaft, A. J. & Maschke, B. M. Hamiltonian formulation of distributed-parameter systems with boundary energy flow. Journal of Geometry and Physics vol. 42 166–194 (2002) – 10.1016/s0393-0440(01)00083-3
- van Neerven, J. The Asymptotic Behaviour of Semigroups of Linear Operators. (Birkhäuser Basel, 1996). doi:10.1007/978-3-0348-9206-3 – 10.1007/978-3-0348-9206-3
- J. A. Villegas, A port-Hamiltonian Approach to Distributed Parameter Systems,. PhD thesis (2007)
- Villegas, J. A., Zwart, H., Le Gorrec, Y. & Maschke, B. Exponential Stability of a Class of Boundary Control Systems. IEEE Transactions on Automatic Control vol. 54 142–147 (2009) – 10.1109/tac.2008.2007176
- Zwart, H., Le Gorrec, Y., Maschke, B. & Villegas, J. Well-posedness and regularity of hyperbolic boundary control systems on a one-dimensional spatial domain. ESAIM: Control, Optimisation and Calculus of Variations vol. 16 1077–1093 (2009) – 10.1051/cocv/2009036